Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Mar 29, 2020, 5:11 PM EDT for Jefferson County, New York. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2020, 5:11 PM EDT (21:11 UTC)
- Expired
- Mar 29, 2020, 5:35 PM EDT
- In force
- 24 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 53 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 5:22 PM EDT | HAIL 1 | 3 Nw Antwerp, NY | TIME BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WUUS51 KBUF 292111
SVRBUF
NYC045-292215-
/O.NEW.KBUF.SV.W.0006.200329T2111Z-200329T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
511 PM EDT Sun Mar 29 2020
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in central New York...
* Until 615 PM EDT..
* At 511 PM EDT, a severe thunderstorm was located 8 miles south of
Redwood, or 8 miles north of Fort Drum, moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
* Locations impacted include...
Redwood, Philadelphia, Theresa, Antwerp, Plessis, Oxbow and
Muskellunge Lake.
This includes Interstate 81 near exit 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4426 7553 4422 7545 4419 7547 4409 7578
4422 7593 4435 7574
TIME...MOT...LOC 2111Z 236DEG 44KT 4418 7578
HAIL...1.00IN
WIND...<50MPH
$$
JLA2 follow-up statements
638
WWUS51 KBUF 292126
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
526 PM EDT Sun Mar 29 2020
NYC045-292215-
/O.CON.KBUF.SV.W.0006.000000T0000Z-200329T2215Z/
Jefferson NY-
526 PM EDT Sun Mar 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN JEFFERSON COUNTY...
At 526 PM EDT, a severe thunderstorm was located 8 miles southeast of
Redwood, or 11 miles southwest of Gouverneur, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Redwood, Philadelphia, Theresa, Antwerp, Oxbow and Muskellunge Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4426 7553 4422 7545 4419 7547 4411 7571
4426 7586 4435 7574
TIME...MOT...LOC 2126Z 234DEG 43KT 4424 7565
HAIL...1.00IN
WIND...60MPH
$$
Reynolds620
WWUS51 KBUF 292135
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
535 PM EDT Sun Mar 29 2020
NYC045-292145-
/O.CAN.KBUF.SV.W.0006.000000T0000Z-200329T2215Z/
Jefferson NY-
535 PM EDT Sun Mar 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.
LAT...LON 4426 7553 4422 7545 4419 7547 4411 7571
4426 7586 4435 7574
TIME...MOT...LOC 2131Z 236DEG 44KT 4430 7535
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 12:49 PM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 29, 12:49 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1249 PM EDT Sun Mar 29 2020
.SYNOPSIS...
A cold front will sweep east across the area this afternoon and
early evening, with a line of showers and thunderstorms. A few of
these storms may produce isolated damaging winds, especially across
Western NY. Colder air will move back into the region tonight and
Monday with occasional showers, which may mix with a little wet snow
Monday night. A few widely scattered showers cannot be ruled out
Tuesday and Tuesday night, then drier and warmer weather will
return late in the week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Radar imagery showing most of the steady warm advection forced rain
over the eastern Lake Ontario region early this afternoon. This rain
will continue to move northeast and away from our region. Meanwhile,
a few widely scattered showers are found across Western NY. Visible
satellite imagery showing clouds thinning over and just upstream of
Western NY. The brief period of thinner clouds will allow for some
diurnal heating, which will combine with warm/moist advection to
support modest destabilization across Western NY just ahead of a pre-
frontal trough.
Latest high-res model guidance suggests a broken band of convection
will develop over or just west of Western NY early this afternoon
along the pre-frontal trough. This line of convection will then
sweep east across the area through the remainder of the afternoon.
SPC has introduced a Slight Risk of severe weather for Western NY,
and this seems reasonable given recent model and observational
trends. Strong shear will be in place, with the main uncertainty
revolving around sufficient instability developing. In this strongly
forced environment it will not take much, just 500-800J/kg of MLCAPE
would be sufficient. Veering wind profiles become largely
unidirectional by the time the convective line gets here, so the
main risk will be isolated damaging winds with any short line
segments that develop.
By late afternoon or early evening the convective line will move
into the western Finger Lakes and points southeast of Lake Ontario.
The warm sector will be narrowing by this time as the cold front
begins to catch up to the warm front. Eventually the convective line
will run out of surface based instability, resulting in a rapid
weakening with any remaining convective elements becoming elevated
and rooted above the boundary layer, ending the convective wind
risk.
In addition, it will become rather windy this afternoon and evening.
A southerly low level jet in excess of 50 knots will work across the
eastern Lake Ontario region this afternoon. This will produce a
brief period of enhanced downslope winds along the northward facing
slopes of the Tug Hill Plateau, with gusts of 45 mph possible. Gusty
southwest winds will also develop across western New York during the
afternoon and evening with the approach of the surface cold front,
with the strongest synoptic scale winds starting after the potential
convective line crosses the area. Latest point soundings suggest
lapse rates may steepen sufficiently to allow for boundary layer
mixing for just a few hours during the late afternoon and early
evening, when winds may gust to 50 mph. With this in mind, issued a
Wind Advisory for the Niagara Frontier, where the greatest wind
potential will be found. It will remain windy overnight, especially
northeast of Lake Erie, with wind gusts of 30-40 mph once the
stronger early evening winds diminish.
Expect temperatures to soar briefly during the early to mid
afternoon, with highs well into the 60s for most areas, with lower
70s a possibility across western New York away from the cooling
influences of the lakes. The eastern Lake Ontario region will see
highs in the 55-60 degree range.
The cold front will clear the eastern Lake Ontario region early this
evening, with any lingering showers and thunderstorms moving east of
the area. A few scattered showers may continue through the evening
behind the cold front. Later tonight and Monday showers will
increase in coverage as deep wrap around moisture and forcing arrive
from the closed upper level low. The system will become nearly
vertically stacked by early Monday morning, with the low tracking
slowly east across southern Ontario to near the Thousand Islands
region by Monday evening. The best coverage of showers will be found
east of Lakes Erie and Ontario as limited lake instability develops,
and more importantly upslope flow increases. Temperatures will be
much cooler Monday, with highs in the mid 40s at lower elevations
and around 40 across higher terrain.
Showers will continue Monday night in moist/cyclonic flow as the
vertically stacked low moves ESE across New England. Boundary layer
temperatures will become cool enough Monday night to support some
wet snow mixing in across higher terrain at first, and possibly
across lower elevations after midnight. There may be some very
minor, slushy accumulations on the hills. Lows will reach the mid to
upper 30s at lower elevations, and lower 30s on the hills.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
An upper level low off the New England coast will gradually merge
with an approaching shortwave and form a broad and weak low across
New England and the lower Great Lakes. Our region will mainly be
underneath this feature, and the weak flow aloft associated with
this system will not provide much in the way of dynamic lift. It
will maintain mainly cool and cloudy conditions Tuesday and
Wednesday since lots of low level moisture will remain locked in
place. 850 mb temperatures will average -3c to -6c during the
period, which will hold daytime highs in the lower to mid 40s on
Tuesday. There also may be some showers or drizzle Tuesday and
Tuesday night, mainly due to the low level moisture and modest
upsloping. A few wet snowflakes may be mixed in across higher
terrain. Wednesday will be slightly warmer since there will be a few
breaks of sun late in the day as a surface ridge begins to build in
from central Canada.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
There is good model agreement that a mainly dry pattern will develop
late next week. A broad upper level low is forecast to split into
two, but this trough axis will remain to our north and east.
Meanwhile, an elongated area of surface high pressure will gradually
build into our region from the west on Thursday and Friday. This
will result in dry weather and slightly above normal temperatures
Thursday and Friday.
An upper level ridge axis across our region Friday night will very
gradually make its way eastward. Eventually, a weak cold front
associated with low pressure tracking into northern Ontario province
will move across the area, but there is very poor model agreement
timing this frontal passage. The 06Z GFS is notably faster than the
00Z ECMWF (by around 36 hours) with the 00Z GEM roughly a
compromise. Forecast uses consensus timing which brings the front
through late Saturday. Either way, the front is quite weak, with
only a small chance of showers and slightly cooler weather behind
it. Highs over the weekend will generally be in the 50s, with 60
degrees possible on Saturday if the slower frontal timing verifies.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Steady rain ahead of a warm front east of Lake Ontario will continue
to move northeast and out of the area, with MVFR CIGS/VSBY improving
through mid afternoon. Meanwhile, a broken line of convection will
develop across Western NY early this afternoon, then sweep east
across the rest of the area through the mid to late afternoon,
reaching the eastern Lake Ontario region by early evening. The
heavier showers will produce brief MVFR/IFR conditions. A few
thunderstorms will also develop along this line, with thunder only
lasting for an hour or less at any one location given the narrow,
fast moving line. A few storms may contain strong, gusty winds.
Outside of the storms, it will also turn quite windy this afternoon
and early evening to the north of the Tug Hill Plateau, and also
across the Niagara Frontier with gusts of 35-40 knots for a few
hours. This includes KBUF, KIAG, and KART.
Following the convective line, there will be a lull in precipitation
through the first half of tonight with just a few scattered showers.
More widespread showers will develop again late tonight and continue
through Monday with areas of MVFR VSBY in the steadier showers. CIGS
will drop to MVFR at lower elevations, and IFR across higher
terrain.
Outlook...
Tuesday...VFR/MVFR with a chance of showers.
Thursday through Friday...Mainly VFR.
&&
.MARINE...
Southeast winds will become southwest later this afternoon and
evening behind a cold front that will sweep east across the region.
Small Craft Advisory conditions will continue areawide through the
rest of the afternoon and first half of tonight as the cold front
crosses the region. The moderate southwesterlies will continue on
Lake Erie through Monday, with Small Craft Advisory conditions
lasting through Monday evening. Winds will diminish late tonight and
Monday on Lake Ontario, although it will still be choppy even if
winds and waves drop below Small Craft criteria.
&&
.HYDROLOGY...
Rainfall so far have been in line with forecasts, with reports
of 0.75"-1.0" for the Southern Tier and 0.25"-0.50" elsewhere
so far. The convective line this afternoon will produce a brief
period of heavy rain, but will be moving too fast to add more
than another 0.25"-0.50" at most.
These rainfall amounts will result in some within-bank rises on
area rivers and creeks, but no flooding is expected. The rain
has been spaced out enough, with breaks between batches of rain,
to prevent any real flooding in poor drainage areas and small
streams.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 11 PM EDT this evening for NYZ001-002-
010>012-085.
MARINE...Small Craft Advisory until 11 AM EDT Monday for LEZ020.
Small Craft Advisory until 11 PM EDT Monday for LEZ040-041.
Small Craft Advisory until 11 AM EDT Monday for
LOZ030.
Small Craft Advisory until 2 AM EDT Monday for LOZ043.
Small Craft Advisory until 11 AM EDT Monday for LOZ042.
Small Craft Advisory until 11 PM EDT this evening for
LOZ044-045.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Apffel
LONG TERM...Apffel
AVIATION...Hitchcock
MARINE...Hitchcock
HYDROLOGY...HitchcockHazardous weather outlook, Mar 29, 4:32 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 432 PM EDT Sun Mar 29 2020 NYZ003>006-013-014-021-302045- Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-Allegany- 432 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010>012-019-020-085-302045- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 432 PM EDT Sun Mar 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-302045- Jefferson-Lewis- 432 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Southeast winds will become gusty today, especially along the north facing slopes of the Tug Hill Plateau, Black River Valley, and near Fort Drum. Winds may gust up to 45 mph at times. A line of gusty showers and scattered thunderstorms will sweep east across the area late this afternoon and early evening. A few of these storms may contain gusty winds and brief, heavy downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-302045- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 432 PM EDT Sun Mar 29 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Mar 29, 3:35 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 5 S WYOMING 42.76N 78.09W
03/29/2020 M0.75 INCH WYOMING NY TRAINED SPOTTER
&&
EVENT NUMBER BUF2000727
ARSpecial weather statement, Mar 29, 3:45 PM EDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Buffalo NY 345 PM EDT Sun Mar 29 2020 NYZ003-004-013-014-292015- Ontario-Livingston-Wayne-Monroe- 345 PM EDT Sun Mar 29 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE... NORTHEASTERN LIVINGSTON...SOUTHEASTERN MONROE AND NORTHERN ONTARIO COUNTIES... At 344 PM EDT, a strong thunderstorm was located near Honeoye Falls, or 8 miles south of East Rochester, moving northeast at 60 mph. Winds in excess of 40 mph and half inch hail are possible with this storm, along with brief, torrential downpours. Locations impacted include... Canandaigua, Fairport, Henrietta, Newark, Marion, Lyons, Palmyra, Avon, Victor, Honeoye Falls, Lima, Clifton Springs, Scottsville, Phelps, Bloomfield, Farmington, Mendon, East Bloomfield, Rush and West Bloomfield. This includes the following highways... Interstate 390 between exits 9 and 12. Interstate 90 between exits 46 and 42. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4283 7775 4303 7776 4320 7696 4287 7696 TIME...MOT...LOC 1944Z 244DEG 51KT 4299 7755 Hitchcock
Special weather statement, Mar 29, 3:59 PM EDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Buffalo NY 359 PM EDT Sun Mar 29 2020 NYZ003-004-013-014-292045- Ontario-Livingston-Wayne-Monroe- 359 PM EDT Sun Mar 29 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...CENTRAL LIVINGSTON...SOUTH CENTRAL MONROE AND NORTHWESTERN ONTARIO COUNTIES... At 358 PM EDT, a strong thunderstorm was located near Geneseo, moving northeast at 60 mph. Winds in excess of 40 mph and half inch hail are possible with this storm, along with brief, torrential downpours. Locations impacted include... Canandaigua, Geneseo, Victor, Honeoye Falls, Conesus, Bristol, Lima, Bloomfield, Honeoye, Hemlock, Farmington, Manchester, Canadice, Macedon, Shortsville, Livonia, Lakeville and Holcomb. This includes the following highways... Interstate 390 between exits 7 and 10. Interstate 90 between exits 44 and 43. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4268 7785 4284 7788 4307 7727 4279 7714 TIME...MOT...LOC 1958Z 244DEG 51KT 4281 7772 Hitchcock
Special weather statement, Mar 29, 4:38 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Buffalo NY
438 PM EDT Sun Mar 29 2020
NYZ013-014-021-292115-
Allegany-Ontario-Livingston-
438 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LIVINGSTON...NORTH
CENTRAL ALLEGANY AND SOUTHWESTERN ONTARIO COUNTIES...
At 437 PM EDT, a strong thunderstorm was located 7 miles southeast of
Letchworth State Park, moving northeast at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm, along with brief, torrential downpours.
Locations impacted include...
Dansville, Letchworth State Park, Conesus, Bristol, Bloomfield,
Honeoye, Hemlock, Groveland, Springwater, Canadice, Nunda, Holcomb,
Hunt, Sonyea, and Dalton.
This includes Interstate 390 between exits 5 and 6.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4258 7803 4259 7800 4260 7803 4261 7802
4262 7799 4263 7799 4294 7737 4274 7733
4267 7737 4258 7766 4246 7796
TIME...MOT...LOC 2037Z 240DEG 43KT 4257 7788
HitchcockSpecial weather statement, Mar 29, 4:53 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Buffalo NY 453 PM EDT Sun Mar 29 2020 NYZ013-021-292130- Allegany-Livingston- 453 PM EDT Sun Mar 29 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LIVINGSTON AND NORTHEASTERN ALLEGANY COUNTIES... At 452 PM EDT, a strong thunderstorm was located 8 miles east of Houghton, or 14 miles south of Letchworth State Park, moving northeast at 50 mph. Winds in excess of 40 mph and pea size hail are possible with this storm, along with brief, torrential downpours. Locations impacted include... Houghton, Ossian, Canaseraga, Birdsall, Short Tract, Dalton, Ossian Center, Fillmore, and Rossburg. This includes Interstate 390 near exit 5. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4246 7816 4264 7771 4240 7773 4233 7809 TIME...MOT...LOC 2052Z 240DEG 43KT 4243 7800 Hitchcock
Special weather statement, Mar 29, 5:06 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
506 PM EDT Sun Mar 29 2020
NYZ007-292130-
Jefferson-
506 PM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 506 PM EDT, a strong thunderstorm was located near Fort Drum,
moving northeast at 55 mph.
Winds in excess of 30 mph and penny size hail are possible with this
storm.
Locations impacted include...
Redwood, Philadelphia, Theresa, Antwerp, Evans Mills, Oxbow,
Muskellunge Lake, Perch Lake and La Fargeville.
This includes Interstate 81 near exit 49.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Buffalo.
LAT...LON 4426 7553 4422 7545 4421 7545 4403 7593
4414 7604 4434 7573
TIME...MOT...LOC 2106Z 244DEG 48KT 4414 7583
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:13 AM EDT | Wind Advisory | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 13 hr |
| Mar 29, 1:05 PM EDT | Special Marine Warning | BUF | 65 min | |
| Mar 29, 1:24 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Niagara | 66 min |
| Mar 29, 1:27 PM EDT | Special Marine Warning | BUF | 93 min | |
| Mar 29, 2:03 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 57 min |
| Mar 29, 2:37 PM EDT | Special Marine Warning | BUF | 83 min | |
| Mar 29, 2:41 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario | 64 min |
| Mar 29, 3:04 PM EDT | Special Weather Statement | BUF | Wyoming | 41 min |
| Mar 29, 3:10 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Ontario, Wyoming | 50 min |
| Mar 29, 3:45 PM EDT | Special Weather Statement | BUF | Ontario | 30 min |
| Mar 29, 3:59 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 46 min |
| Mar 29, 4:38 PM EDT | Special Weather Statement | BUF | Livingston | 37 min |
| Mar 29, 4:53 PM EDT | Special Weather Statement | BUF | Allegany | 37 min |
| Mar 29, 5:06 PM EDT | Special Weather Statement | BUF | Jefferson | 24 min |
| Mar 29, 7:41 PM EDT | Special Weather Statement | BUF | Jefferson | 34 min |
| Mar 29, 7:58 PM EDT | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.